Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 133, NWS Lake Charles, LA

September 14, 2016Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 14, 2016, 10:22 AM CDT for Calcasieu Parish, Louisiana. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Sep 14, 2016, 10:22 AM CDT (15:22 UTC)
Expired
Sep 16, 2016, 7:00 AM CDT
In force
45 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

800 
WGUS44 KLCH 141522
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1022 AM CDT WED SEP 14 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-150522-
/O.NEW.KLCH.FL.W.0133.160914T1522Z-160916T0000Z/
/LCHL1.1.ER.160914T1230Z.160914T1400Z.160915T1200Z.NO/
1022 AM CDT WED SEP 14 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* until Thursday evening...or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 4.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
2 follow-up statements
204 
WGUS84 KLCH 151531
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1031 AM CDT THU SEP 15 2016

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier 
  Vermilion River At Lafayette, Surrey Street Gage 

LAC019-160531-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-160918T0000Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160917T0000Z.NO/
1031 AM CDT THU SEP 15 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Saturday evening...or until the warning is cancelled.
* At  8:35 AM Thursday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-160530-
/O.EXT.KLCH.FL.W.0133.000000T0000Z-160916T1200Z/
/LCHL1.1.ER.160914T1230Z.160914T1400Z.160916T0000Z.NO/
1031 AM CDT THU SEP 15 2016

...Flood Warning extended until Friday morning...The Flood Warning 
continues for
  The Calcasieu River Near Salt Water Barrier.
* until Friday morning...or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

LAC055-113-160530-
/O.EXT.KLCH.FL.W.0112.000000T0000Z-160916T1800Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.160916T0600Z.NO/
1031 AM CDT THU SEP 15 2016

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Vermilion River At Lafayette, Surrey Street Gage.
* until Friday afternoon...or until the warning is cancelled.
* At  8:15 AM Thursday the stage was 10.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
  off of Highway 90 will occur.

&&
 
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
      3022 9190 3031 9191

$$
421 
WGUS84 KLCH 160124
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
824 PM CDT THU SEP 15 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Vermilion River At Lafayette, Surrey Street Gage 

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier 

LAC019-161524-
/O.CON.KLCH.FL.W.0122.000000T0000Z-160918T0000Z/
/OTBL1.1.WT.160814T0400Z.160822T1400Z.160917T0000Z.NO/
824 PM CDT THU SEP 15 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Saturday evening...or until the warning is cancelled.
* At  8:35 AM Thursday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate near flood stage 
  through the weekend.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-161200-
/O.CON.KLCH.FL.W.0133.000000T0000Z-160916T1200Z/
/LCHL1.1.WT.160914T1230Z.160914T1400Z.000000T0000Z.NO/
824 PM CDT THU SEP 15 2016

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* until Friday morning...or until the warning is cancelled.
* At  7:00 PM Thursday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river fluctuate  near flood stage 
  for the next several days.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

LAC055-113-160154-
/O.CAN.KLCH.FL.W.0112.000000T0000Z-160916T1800Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.160915T2145Z.NO/
824 PM CDT THU SEP 15 2016

The Flood Warning is cancelled for
  The Vermilion River At Lafayette, Surrey Street Gage.
* At  7:15 PM Thursday the stage was 10.0 feet.
* Fell below flood stage at  4:45 PM Thursday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 9.6 feet by Saturday 
  morning.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
  off of Highway 90 will occur.

&&
 
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
      3022 9190 3031 9191

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:30 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 14, 6:30 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
630 AM CDT WED SEP 14 2016

.DISCUSSION...
For the 14/12Z TAF issuance.

&&

.AVIATION...
Local radars show showers and a few thunderstorms over the coastal
waters. This activity should remain over the coastal waters for
the remainder of the morning. Daytime heating will combine with
Gulf moisture for scattered afternoon showers and thunderstorms.
Will place VCTS at all TAF sites to cover this. Away from storms,
VFR conditions will prevail.

&&

.PREV DISCUSSION... /issued 300 AM CDT WED SEP 14 2016/

DISCUSSION...
Wx map shows surface low pressure trough over the central and
eastern Gulf of Mexico & weak Tropical Storm Julia near
Jacksonville, FL with no threat to our region. For our region,
seeing nocturnal showers and thunderstorms once again across the
coastal waters, generally moving west in the easterly flow.

Abundant moisture (area PW near 2" again) combined with a weakness
aloft off the Louisiana coast will continue scattered showers and
thunderstorms. The best chances of showers and thunderstorms will
be across the coastal waters from Midnight through late morning,
and further inland for the afternoon. This cycle will likely
continue through the weekend with slightly better chances Friday
through Sunday. The chances expected to diminish slightly by
early next week. Temperatures will be running about 5 degrees
above normal for lows, and near to a couple of degrees above
normal for highs (depending on any given area receiving rainfall
and cloud cover before high temperature potential reached) through
the period.

DML

MARINE...
Easterly winds 10-15 kts will prevail through Thursday as a
surface low pressure trough over the central and eastern Gulf of
Mexico moves west. Elevated tides of 1 to 1.5 feet above
astronomical tides will continue the next couple of days. The
pressure gradient is expected to relax by Friday into the weekend
as high pressure builds eastward across the Gulf. Otherwise,
abundant moisture combined with a weakness aloft off the Louisiana
coast will continue scattered showers and thunderstorms.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  93  73  93  73 /  30  20  40  10
LCH  91  76  90  76 /  30  20  40  20
LFT  90  75  90  75 /  30  20  40  20
BPT  91  76  91  76 /  30  20  40  20

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

AVIATION...07
Hazardous weather outlook, Sep 14, 3:26 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CDT WED SEP 14 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
326 AM CDT WED SEP 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE COMBINED WITH A WEAKNESS ALOFT OFF THE
LOUISIANA COAST WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS,
WITH THE BEST COVERAGE DURING THE AFTERNOON TO EARLY EVENING
HOURS. NO SEVERE WEATHER IS EXPECTED. HOWEVER, A FEW OF THESE
STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA THROUGH
THE WEEKEND. DAILY SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE
BEST CHANCES FRIDAY THROUGH SUNDAY. NO SEVERE WEATHER IS
EXPECTED. HOWEVER, A FEW OF THESE STORMS COULD PRODUCE LOCALIZED
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-151100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
326 AM CDT WED SEP 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
EASTERLY WINDS WILL PREVAIL, WITH ELEVATED TIDES OF 1 TO 1.5 FEET
ABOVE ASTRONOMICAL TIDE LEVEL TO CONTINUE. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED, MAINLY DURING THE MORNING HOURS.
REDUCED VISIBILITIES AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN
AND NEAR THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EASTERLY WINDS WILL PREVAIL, WITH ELEVATED TIDES TO CONTINUE
THROUGH THURSDAY. THE PRESSURE GRADIENT IS EXPECTED TO RELAX BY
FRIDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS WESTWARD ACROSS
THE GULF. OTHERWISE, ABUNDANT MOISTURE AND INSTABILITY WILL
CONTINUE THE CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.